THE FACTS: What is TSW?

CREAM
Since I talk about Topical Steroid Withdrawal so much I think it’s only polite to explain what it is for all of you that haven’t heard of it before. There’s nothing worse than someone talking excessively at you about something you have no idea about, like when a friend started up a long conversation about the hypothetical situation of the sun being made of billions and billions of bananas and still burning as hot because of the pressure that’s created or something along those lines. I still have no idea how this works. I make my point!

So what Is Topical Steroid Withdrawal exactly?
Topical Steroid Withdrawal is the process of withdrawing from a Topical Steroid Addiction. So what is a Topical Steroid Addiction? Well it’s a fairly new thing that’s only come to light in that last couple of years. It only occurs in those eczema sufferers who have previously used steroid creams. Your skin becomes addicted to the steroid therefore comes back even worse every time you stop using steroids due to it craving more and more of the drug. Most patients start with little patches of eczema usually on the creases of the arms or legs when they are younger and gradually over the years of using steroid creams which is supposed to ‘keep it at bay’ (or so we were told) the skin develops an eczema known as Steroid Induced Eczema which is caused from the skins addiction to steroids. So with this being the case, why does the eczema spread across the body and not just remain in its original patch? Well that’s because we have to stop thinking of our skin being individual body parts such as the head, the legs, the arms etc… and start thinking of it as one huge organ. With such a huge organ craving this drug it means it affects the whole of the body and the sufferer will eventually end up in adulthood with severe full body eczema.

Had we not been advised by doctors to use steroid creams the skin wouldn’t have become addicted and we would have eventually grown out of it or be left with just sensitive but manageable skin.
The withdrawal process can last anything from a few months to a few years depending on how addicted your skin is. When withdrawing the skin needs it so badly that is becomes extremely aggressive, red, itchy, swollen, weepy, tight and sheds excessively. Due to the body being under so much stress the hair starts to fall out and open wounds can become infected resulting in staph infections and in extreme cases the sufferer can become hospitalized. The withdrawal process also makes you extremely ill. You experience frequent sickness, the chills, the sweats, blurred vision, weight loss, dizziness and it makes you feel extremely exhausted. Just like people going into rehab to combat a cocaine habit or any other drug addiction, it will inevitably get worse to get better.

Unfortunately the only way to get over a topical steroid addiction is just time and trust me when I say, that it will be one of the hardest times of your life!
After going through hell and back, eventually, the skin will be rid of its addiction and thus become ‘healed’. So said ‘incurable’ eczema is actually curable and could have been so easily avoided if doctors had warned us. Those little magic tubes known as steroid creams have made my life hell for over 20 years and now we all have to endure this grilling process to get over it! Having the knowledge that there actually is a light at the end of the tunnel however, is really the best feeling in the world! 😀

Although doctors now acknowledge ‘Topical Steroid Addiction’ they still continue to give it out to people of all ages like it is just mild cough medicine. Not only do the doctors prescribe them, but you can also buy them over the counter in any pharmacy at any time. You’ll find them labelled ‘for a winter itch’. This is unacceptable! It’s time to put steroid creams out of business and give people their lives back! This is my mission. It may take years but we will get those creams off the shelves for anyone to buy and we will do it together.

So all in all, that’s ‘Topical Steroid Withdrawal’ in a chestnut shell but if you want to know more just follow the link below
http://www.itsan.org/
This website changed my life. It’s definitely worth a read if you have ever used these creams or know anyone using them.

I hope, as formal as it was, this explains it a little more. Any questions, don’t be shy, leave a comment. 🙂 
Loves.xxx
Amy-Lou ❤
DAY 58

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s